U.S. doctors online nowAsk doctors free
Hoboken, NJ
A female asked:

spotting and cramping after missing 3 birth control pills this month, never happened before? what could it be?

1 doctor answer1 doctor weighed in
Dr. Julan Crane
Pediatrics 25 years experience
Spotting : It's from not taking your pills correctly. Increases your chance of pregnancy also so consider taking a pregnancy test

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

Indianapolis, IN
A 34-year-old female asked:

I was on the ellese birth control pills i stopped taking them now all I do is have spotting is this normal?

1 doctor answer1 doctor weighed in
Dr. Brad Douglas
Obstetrics and Gynecology 24 years experience
Yes: As birth control pills help to balance your hormone levels.
A 49-year-old member asked:

Missed birth control pills and now spotting for a week, should I stop the pack and let the cycle start over?

1 doctor answer1 doctor weighed in
Dr. Jie Xu
Dr. Jie Xu answered
Obstetrics and Gynecology 17 years experience
Breakthrough bleed: You can take your pills twice daily for 5 to 10 days to see if the bleeding stops, skip the placebo pills and start the new pack right away. Treat the new pack as you would normally. Also contact your doctor so they are aware. Good luck!
VA
A 27-year-old female asked:

I switched birth control pills this pack. I am on the second week and now am having spotting. Is this normal?

1 doctor answer3 doctors weighed in
Dr. Barbara Coulter-Smith
Obstetrics and Gynecology 32 years experience
Yes: If you switched to a pill with different hormone dosages you can get some light spotting in the first few cycles. Keep taking the pill at the same time every day and this will usually resolve. If not see your doctor. If you have missed any pills you may need to check a pregnancy test.
A 49-year-old member asked:

How common is it to be spotting while on my birth control pills?

1 doctor answer1 doctor weighed in
Dr. Wendy Askew
Obstetrics and Gynecology 24 years experience
Fairly common: Especially so in the first 2-3 months of starting a new pill, as one's body is 'adjusting' to the new hormones. If it persists beyond the first few months, then it may not be the best pill for you, and another pill would likely not cause the same irregular bleeding. It would also be a good idea to get checked for other causes of irregular bleeding.
Dominican Republic
A 21-year-old female asked:

What do I do if I miss a week or so of birth control pills and start spotting? When do I start again?

1 doctor answer1 doctor weighed in
Dr. Charles Whiting
Obstetrics and Gynecology 27 years experience
Depends: If you start your pill packs on Sunday, wait until Sunday and then throw the pack away and start a new one. If you start on a different day, throw your old pack away and start a new one today. In either case, use a back up method, such as condoms for at least 21 days after you start your new pack. Best wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 19, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.